Alert archive / Oklahoma / Flash Flood Warnings in 2004
Flash Flood Warning 2, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Apr 20, 2004, 1:39 AM CDT for Beaver County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2004, 1:39 AM CDT (06:39 UTC)
- Expired
- Apr 20, 2004, 4:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Beaver County, OK
The radar
The Dodge City radar (KDDC), 112 km from the middle of the area, began a volume at 06:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 6.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KAMA 200645 FFWAMA OKC007-200945- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 139 AM CDT TUE APR 20 2004 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA THIS INCLUDES THE CITY OF BEAVER * UNTIL 445 AM CDT * AT 134 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS HAVE PRODUCED HEAVY RAINS ACROSS THE AREA. DOPPLER RADAR ESTIMATES OF 4 TO 6 INCHES HAVE FALLEN ACROSS NORTHERN BEAVER COUNTY CREATING THE POTENTIAL FOR FLASH FLOODING ESPECIALLY ALONG HIGHWAY 270 BETWEEN KNOWLES AND TURPIN. IF FLASH FLOODING IS OBSERVED ACT QUICKLY MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE FLOOD DANGERS. NEVER ATTEMPT TO CROSS FLOWING WATER IN AN AUTOMOBILE OR ON FOOT MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3698 10094 3672 10092 3671 10003 3699 10003 $$
1 follow-up statement
000 WGUS74 KAMA 200922 FFSAMA OKC007-200945- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 418 AM CDT TUE APR 20 2004 ...THE FLASH FLOOD WARNING FOR NORTHERN BEAVER COUNTY IS BEING ALLOWED TO EXPIRE AT 445 AM... NATIONAL WEATHER SERVICE RADAR DETECTED THE RAINFALL HAS ENDED ACROSS THE WARNED AREA...AND THE FLOOD THREAT IS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT OF SERIOUS FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING IS BEING ALLOWED TO EXPIRE. LAT...LON 3699 10094 3669 10094 3670 10003 3699 10002 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 19, 4:01 PM CDT, 9 hours 38 minutes earlier.
Area forecast discussion, Apr 19, 4:01 PM CDT, 9 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 401 PM CDT MON APR 19 2004 .DISCUSSION... A QUICK DISCUSSION TODAY AS TORNADO WATCH AND DEVELOPING CONVECTION OCCURRING AT THE MOMENT. FRONTAL BOUNDARY STRETCHING NORTHEAST TO SOUTHWEST ACROSS THE EASTERN AND SOUTHERN TEXAS PANHANDLE WITH SURFACE LOW OVER EASTERN NEW MEXICO. SHORTWAVE TROUGH FORECASTED TO MOVE ACROSS THE FORECAST AREA THIS EVENING AND TONIGHT BRINGING A ROUND OF SEVERE CONVECTION TO THE PANHANDLES THIS EVENING. AS UPPER TROUGH EXITS THE PANHANDLES BY TUESDAY MORNING AND SURFACE LOW AND ASSOCIATED FRONTAL BOUNDARY PUSH EAST OUT OF NEW MEXICO AND ACROSS THE PANHANDLES BY TUESDAY MORNING...SUBSIDENCE WILL KEEP FORECAST AREA PRECIP-FREE TUESDAY INTO WEDNESDAY AS DRIER AIRMASS ENSUES. ZONAL FLOW ALOFT WILL KEEP HIGH CLOUDINESS OVER THE PANHANDLES AND SHORTWAVE TROUGH PASSING JUST NORTH OF THE FORECAST AREA TUESDAY SHOULD NOT HAVE ANY EFFECT ON THE PANHANDLES. ALL EYES THEN TURN TO THE CLOSED UPPER LOW DROPPING OUT OF THE PACIFIC NORTHWEST AND INTO THE CENTRAL ROCKIES/NEAR FOUR CORNERS REGION BY LATE THURSDAY/EARLY FRIDAY. THIS SYSTEM WILL BRING ANOTHER ROUND OF CONVECTION TO THE PANHANDLES LATE THIS WEEK. SURFACE LOW PRESSURE AND ANOTHER PACIFIC COLD FRONT WILL MOVE ACROSS THE FORECAST AREA LATE THIS WEEK AS WELL. SEASONABLE OR SLIGHTLY BELOW SEASONABLE TEMPS MOST OF THIS WEEK WITH GRADUAL WARMING TREND BY THE UPCOMING WEEKEND INTO EARLY NEXT WEEK. A RIDGE OF HIGH PRESSURE IN THE UPPER ATMOSPHERE BUILDS IN FROM THE WEST BY EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 50 75 46 75 / 30 10 0 10 BEAVER 52 78 49 73 / 40 10 0 10 BOISE CITY 46 71 44 71 / 20 10 0 10 BORGER 50 77 47 76 / 40 10 0 10 BOYS RANCH 50 76 47 77 / 30 10 0 10 CANYON 50 74 46 76 / 30 10 0 10 CLARENDON 54 80 52 77 / 30 10 0 10 DALHART 46 74 43 74 / 20 10 0 10 GUYMON 49 76 47 73 / 40 10 0 10 HEREFORD 49 73 46 77 / 30 10 0 10 LIPSCOMB 53 79 50 73 / 50 10 0 10 PAMPA 51 76 48 74 / 40 10 0 10 SHAMROCK 54 82 52 76 / 50 10 10 10 WELLINGTON 54 85 53 79 / 40 10 10 10 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 02/11
Hazardous weather outlook, Apr 19, 1:00 PM CDT, 12 hours 39 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT MON APR 19 2004 OKZ001>003-TXZ001>020-201100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT MON APR 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES BEGINNING LATE THIS AFTERNOON THROUGH THIS EVENING AS AN UPPER LEVEL LOW PRESSURE SYSTEM APPROACHES FROM THE SOUTHWEST. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION AFTER 4 PM THIS AFTERNOON. ANDRADE
In the hours before
Local storm report, Apr 19, 9:35 PM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
935 PM CDT MON APR 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL BRYANS CORNER 36.62N 100.82W
04/19/2004 1.00 INCH BEAVER OK TRAINED SPOTTER
0930 PM HAIL 7 S STRATFORD 36.24N 102.07W
04/19/2004 1.75 INCH SHERMAN TX LAW ENFORCEMENT
&&
SMBLocal storm report, Apr 19, 9:41 PM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
941 PM CDT MON APR 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0939 PM HAIL BRYANS CORNER 36.62N 100.82W
04/19/2004 2.75 INCH BEAVER OK EMERGENCY MNGR
&&
SMBLocal storm report, Apr 19, 9:52 PM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE AMARILLO TX
952 PM CDT MON APR 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0939 PM HAIL BRYANS CORNER 36.62N 100.82W
04/19/2004 2.75 INCH BEAVER OK EMERGENCY MNGR
0930 PM HAIL 7 S STRATFORD 36.24N 102.07W
04/19/2004 1.75 INCH SHERMAN TX LAW ENFORCEMENT
0930 PM HAIL BRYANS CORNER 36.62N 100.82W
04/19/2004 1.00 INCH BEAVER OK TRAINED SPOTTER
0844 PM HAIL 6 N PERRYTON 36.39N 100.80W
04/19/2004 1.75 INCH OCHILTREE TX TRAINED SPOTTER
0830 PM HAIL 5 S PERRYTON 36.32N 100.80W
04/19/2004 2.75 INCH OCHILTREE TX LAW ENFORCEMENT
0815 PM HAIL 15 S PERRYTON 36.17N 100.80W
04/19/2004 0.88 INCH OCHILTREE TX LAW ENFORCEMENT
0704 PM HAIL WHITE DEER 35.43N 101.17W
04/19/2004 1.00 INCH CARSON TX TRAINED SPOTTER
0655 PM HAIL 10 SW SPEARMAN 36.10N 101.32W
04/19/2004 0.75 INCH HANSFORD TX AMATEUR RADIO
0635 PM HAIL BRYANS CORNER 36.62N 100.82W
04/19/2004 1.50 INCH BEAVER OK EMERGENCY MNGR
0630 PM HAIL 1 N STINNETT 35.84N 101.44W
04/19/2004 0.88 INCH HUTCHINSON TX AMATEUR RADIO
0608 PM HAIL STINNETT 35.82N 101.44W
04/19/2004 0.88 INCH HUTCHINSON TX EMERGENCY MNGR
0607 PM HAIL 15 SW PERRYTON 36.24N 100.99W
04/19/2004 1.50 INCH OCHILTREE TX EMERGENCY MNGR
0550 PM HAIL 1 N LAKE MEREDITH 35.65N 101.66W
04/19/2004 1.00 INCH MOORE TX EMERGENCY MNGR
0544 PM HAIL FRITCH 35.64N 101.60W
04/19/2004 0.88 INCH HUTCHINSON TX FIRE DEPT/RESCUE
0530 PM HAIL 25 N PAMPA 35.91N 100.96W
04/19/2004 2.00 INCH ROBERTS TX STORM CHASER
0357 PM HAIL GROOM 35.20N 101.11W
04/19/2004 0.75 INCH CARSON TX BROADCAST MEDIA
&&
SMBLocal storm report, Apr 19, 10:24 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1024 PM CDT MON APR 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL BEAVER 36.81N 100.52W
04/19/2004 0.88 INCH BEAVER OK LAW ENFORCEMENT
&&
SMBLocal storm report, Apr 19, 11:24 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE AMARILLO TX
1124 PM CDT MON APR 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL BEAVER 36.81N 100.52W
04/19/2004 0.88 INCH BEAVER OK LAW ENFORCEMENT
0939 PM HAIL BRYANS CORNER 36.62N 100.82W
04/19/2004 2.75 INCH BEAVER OK EMERGENCY MNGR
0930 PM HAIL 7 S STRATFORD 36.24N 102.07W
04/19/2004 1.75 INCH SHERMAN TX LAW ENFORCEMENT
0930 PM HAIL BRYANS CORNER 36.62N 100.82W
04/19/2004 1.00 INCH BEAVER OK TRAINED SPOTTER
0844 PM HAIL 6 N PERRYTON 36.39N 100.80W
04/19/2004 1.75 INCH OCHILTREE TX TRAINED SPOTTER
0830 PM HAIL 5 S PERRYTON 36.32N 100.80W
04/19/2004 2.75 INCH OCHILTREE TX LAW ENFORCEMENT
0815 PM HAIL 15 S PERRYTON 36.17N 100.80W
04/19/2004 0.88 INCH OCHILTREE TX LAW ENFORCEMENT
0704 PM HAIL WHITE DEER 35.43N 101.17W
04/19/2004 1.00 INCH CARSON TX TRAINED SPOTTER
0655 PM HAIL 10 SW SPEARMAN 36.10N 101.32W
04/19/2004 0.75 INCH HANSFORD TX AMATEUR RADIO
0635 PM HAIL BRYANS CORNER 36.62N 100.82W
04/19/2004 1.50 INCH BEAVER OK EMERGENCY MNGR
0630 PM HAIL 1 N STINNETT 35.84N 101.44W
04/19/2004 0.88 INCH HUTCHINSON TX AMATEUR RADIO
0608 PM HAIL STINNETT 35.82N 101.44W
04/19/2004 0.88 INCH HUTCHINSON TX EMERGENCY MNGR
0607 PM HAIL 15 SW PERRYTON 36.24N 100.99W
04/19/2004 1.50 INCH OCHILTREE TX EMERGENCY MNGR
0550 PM HAIL 1 N LAKE MEREDITH 35.65N 101.66W
04/19/2004 1.00 INCH MOORE TX EMERGENCY MNGR
0544 PM HAIL FRITCH 35.64N 101.60W
04/19/2004 0.88 INCH HUTCHINSON TX FIRE DEPT/RESCUE
0530 PM HAIL 25 N PAMPA 35.91N 100.96W
04/19/2004 2.00 INCH ROBERTS TX STORM CHASER
&&
SMBSpecial weather statement, Apr 20, 12:37 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1237 AM CDT TUE APR 20 2004 OKZ003-200645- BEAVER- 1237 AM CDT TUE APR 20 2004 ...STRONG THUNDERSTORMS MOVING ACROSS BEAVER COUNTY IN THE OKLAHOMA PANHANDLE... A STRONG THUNDERSTORM IS LOCATED ABOUT 10 MILES WEST OF FORGAN AND IS MOVING NORTHEAST AT ABOUT 35 MPH. WINDS AROUND 50 MPH AND MODERATE SIZE HAIL TO ONE HALF INCH CAN BE EXPECTED WITH THIS STORM. HENNIG
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 9:08 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 37 min |
| Apr 19, 9:45 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 60 min |
| Apr 19, 10:38 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 52 min |
Nearby
Flash Flood Warnings in Oklahoma, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.